MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367297
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Material no.: 367297.Batch/lot: 9a1381.It was reported that during use of the bd vacutainer® safety-lok¿ blood collection set leaked on the side of the hub.The following information was provided by the initial reporter: customer states that a 23g slbcs leaked on the side of the hub.It was attached to a syringe, no blood was allowed into the syringe according to the customer and had to restick patient.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received samples and photos from the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for hub leakage with the incident lot was observed.However, returned and retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed relating to hub leakage as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer photos, the customer¿s indicated failure mode for hub leakage with the incident lot was observed.Evaluation/testing of the customer samples was conducted and hub leakage was not observed.Additionally, evaluation/testing of the retain samples was conducted and hub leakage was not observed.Root cause description: based on the investigation, a root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.H3 other text: see section h.10.
 
Event or Problem Description
Material no.: 367297.Batch/lot: 9a1381.It was reported that during use of the bd vacutainer® safety-lok¿ blood collection set leaked on the side of the hub.The following information was provided by the initial reporter: customer states that a 23g slbcs leaked on the side of the hub.It was attached to a syringe, no blood was allowed into the syringe according to the customer and had to re-stick patient.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8793854
Report Number2243072-2019-01423
Device Sequence Number2838376
Product Code JKA
UDI-Device Identifier50382903672979
UDI-Public50382903672979
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2012
Device Catalogue Number367297
Device Lot Number9A1381
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;